Antibiotics and lactose intolerance
Posted 20 October 2003 - 03:20 AM
Posted 20 October 2003 - 09:41 PM
Your testing indicated you never had it.quote:posted 10-20-2003 12:20 AM ��� � � � � � � � � �I have had lactose intolerance for over a year now.
This argues against your LI theory as well.quote:My lactose intolerance is so severe that eating trace amounts of lactose (i.e. butter) will give me rumbles and gas.
This rationale is not rational.quote:Doxycycline - Didn't do a thing for my LI. I believe it had lactose as a filler and it was setting me off, so I would have to take a buffer food with a lactase pill to not upset me.
It could just be the condition (whatever that is) fluctuates.quote:Amoxicillian - Started working from day one I think, since I had a slice of cheese. During the course, I was eating ice cream with no gas, no rumbling in the guts. I'm done with the course now and had two large bowls of chocolate ice cream and a slice of pizza at dinner. No problems so far.
Since LI is generally not a problem for people and it is not easy to detect, I would discount these ancedotes. However, antibiotics can affect the gut flora�s ability to process gas in either direction making it worse or better.quote:I heard that a lot of people became LI after going on antibiotics. Perhaps it upset the flora in the small bowel to inhibit the production of lactase.
Posted 20 October 2003 - 10:17 PM
Posted 21 October 2003 - 12:54 PM
Posted 21 October 2003 - 02:12 PM
This sounds plausible, but gas would not be a symptom.quote:may actually be intolerant of the protien in milk
Posted 23 October 2003 - 12:20 AM